MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ST. JUDE MEDICAL PUERTO RICO, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RSAR-28
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021, a 28 mm sjm rigid saddle ring was chosen for implant for a mitral valve repair.After the device was implanted, it was observed on transesophageal echocardiogram (tee) that there was significant mitral regurgitation present.The device was explanted and replaced with a 24 mm sjm rigid saddle ring to resolve this event.The patient status was reported as stable.No additional information was provided.
 
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Additional Manufacturer Narrative
An event of "significant mitral regurgitation" and device explant was reported.The device met visual specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
Subsequent to the initially filed information, the following information was received, on 26 october 2021, a 28 mm sjm rigid saddle ring was chosen for implant for a mitral valve repair.After the device was implanted and the patient was taken off cardiopulmonary bypass (cpb), it was observed on transesophageal echocardiogram (tee) that there was significant mitral regurgitation present.The patient was placed back on cpb, and the device was explanted and replaced with a 24 mm sjm rigid saddle ring to resolve this event.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure.The patient did not experience any permanent impairment or damage as a result of this event.The patient was hospitalized to recover following this procedure.The patient status was reported as stable.The patient had a past medical history of rheumatic heart disease.No additional information was provided.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12870918
Report Number2648612-2021-00106
Device Sequence Number17015481
Product Code KRH
UDI-Device Identifier05414734009430
UDI-Public05414734009430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model NumberRSAR-28
Device Catalogue NumberRSAR-28
Device Lot Number7519845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown